Quantcast

AVM Survivors Network

Dizziness and exhaustion post bleed

Hi everyone,

My AVM was diagnosed about 10 years ago. I suffered multiple bleeds last year from a fistula which has now been sorted with surgery. 6 weeks ago the actual AVM bled for the first time. After my fistula bled I felt fine, maybe a little tired but in general my health was ok. After the AVM bleed I have been feeling awful - extreme dizziness, confusion/disoriented at various points throughout the day, can’t think straight, exhaustion etc. is this normal and if so how long is it likely to go on for? I also suffered multiple seizures a week ago - could these be contributing to how unwell I am currently feeling?

I’d be so grateful to hear any similar stories to help me know what to expect and what is considered ‘normal’
Vf
Thanks so much,

Lynn

1 Like

Hi Lynn,
After your seizures did they start you on medication? This could be the cause to your dizziness and disorientation. I suffered two seizures about 5 weeks after my bleed and surgery to remove my avm. After starting on medication for the seizures I suffered from all of what you mentioned and I think it was more the side effects from the medication rather than the bleed and surgery. It did eventually pass tho, it’s a case of riding with it until it passes, but if you are worried I would recommend mentioning it to your gp or neurologist.
All the best Amanda xx

1 Like

Lynn, As you are aware, there is no “normal” when it comes to AVMs. Your symptoms and recovery are dependent on so many things…the location of the AVM, the surgery itself, prior health, medications, ability to adapt… As one who had a crani for a cerebellar AVM, 24 years ago, I can say that the dizziness and fatigue persist, but not at the same intensity, thank goodness. It was a slow process. It was frustrating, for sure. Focus on what you CAN do. Other people will not understand your experience, for the most part. You are one of a very special group of survivors! (So great this network exists today! There was no support in “the old days”!)

2 Likes

Hi there Lynn,

I have no had any bleeds so I cant give my own personal experience. But using my perspective from a “logic” stand point - your body has taken a big hit, having an AVM bleed is by no means a casual event. It is no suprise to me that you are feeling exhausted and are in need of a lot of recovery and rest. People recover at differant rates and your body im sure will let you know when your pushing yourself too hard!

I do understand it feels confusing that there is quite a differance when compared to the fistula bleed. But each bleed (in both a single individual and between differant individuals) is differant. I however also believe your feelings of worry are totally valid. It is good your listening to your body.

I think it would be good to seek advice from your nurse if you have been assigned one or specialist handling your case. To see if there are any medications that could help you manage with recovery and these symptoms you’ve been having. Also if you feel that something really isnt right, reach out to your consultant to have them check on you. Or call to inform their secretary of your worries. Never suffer in silence and dont be afraid to push if you need to.

We are all raised to “tough it out” and in many circumstances that is the right attitude. But in this case I believe it is important not to freak out but to not ignore changes/abnormalities in our bodys that concern us. To keep an eye on them or speak out if it worries us!

Best wishes and hopefully meet you soon,

Corrine

Hi Lynn, great post and very well said, I am 30 yrs, post surgery and couldn’t say it any better, although that is the same advise I would give, well done!! Take care,

Hi Amanda,

I’ve been on anti seizure meds for years but they did increase them last Tuesday so I’m guessing that could be a reason for the dizziness.

Thanks for your response, really appreciate it :slight_smile:

It certainly does make s difference to have people to share experiences with. Thanks for the advice. Onwards and upwards :slight_smile:

For sure! I nearly cried when I first saw this site. There ARE others like me, I thought.

1 Like

So, so sorry for these issues you are facing!

Please try to pray, pray and pray away for you to recover better and better.

Lisa